MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-16-40-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil prematurely detached.The patient was undergoing surgery for treatment of a saccular, unruptured left internal carotid cavernous sinus segment aneurysm with a max diameter of 22mm and a 15mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.No patient symptoms or further complications were reported as a result of this event.It was reported that the qc-14-40-3d detachable coil was detached when it was taken out of the protective sheath.The operator thought this was a product quality problem and requested to return it.It was noted that coil separation/break/premature detachment occurred.The coil detached when removed from the protective sheath and did not enter the patient's body.There was no surgical or medicinal intervention required.It was unknown if the pushwire was bent or broken.There was no friction or difficulty during delivery.The physician did not attempt to reposition the coil.The physician did not attempt to rotate the delivery pusher or detach the coil.It was unknown if continuous flush was administered during the procedure.The reported devices and any accessory devices were prepared as indicated in the ifu.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the correct product model for the prematurely detached coil is qc-16-40-3d, lot number is 223280726.Regarding qc-14-40-3d, there was an input error when recording at that time.The qc-2-4-3d sent back this time was confused with other defective products when the distributor sent the courier, so it was sent by mistake.
 
Event or Problem Description
New information was received.The qc-14-40-3d detachable spring coil was detached when it was taken out of the protective sheath.The operator thought this was a product quality problem and requested to return it.Part of the coil did not fracture and separate from the rest.
 
Additional Manufacturer Narrative

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16311061
Report Number9617601-2023-00023
Device Sequence Number15145510
Product Code KRD
UDI-Device Identifier00836462010505
UDI-Public00836462010505
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2024
Device Model NumberQC-16-40-3D
Device Catalogue NumberQC-16-40-3D
Device Lot Number223280726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer02/02/2023
04/17/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date02/22/2023
04/28/2023
Date Device Manufactured11/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient SexUnknown